Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Haart with chemo
Nov 4, 2005

hi

I am 31yo male poz for 3 years now.

cd4: 430, vl: 30.000 Doctor decided to put me on treatment now since I had two cycles of chemo (CHOP) for my NHL (ALCL) in the lymp nodes under my arm. The NHL caused a drop of WBC until 1.8 (in the days 7-10 after the chemo only). Doctor wants to put me on Kaletra, Epivir and Viread. 1. Is that a good combo as a first one ever ? 2. Is it gonna have any influence on my WBC levels? 3. Doctor dont want to check the cd4 levels, he wants to base on the one before I started treatment (430), he says on chemo my cd4 count is going to be very low anyway. Is that correct?

greetings from Europe! thank you for your great job!

Response from Dr. Pierone

Hello and thanks for posting. The combination of Kaletra, Epivir, and Viread is one of the preferred combinations and is certainly is potent. But there are some alternative regimens with fewer side effects that should work as well. With a relatively high CD4 count and low viral load you could use a simpler and safer Sustiva-based regimen with a high likelihood of virologic control. Any regimen that does not include AZT should not negatively impact your WBC count. It is true that chemotherapy will tend to lower the CD4 count so that measurements may not be very helpful for next several months. Hope that this helps and best of luck to you!



Previous
American Living Abroad
Next
Brain dudes!!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement